I'm a 23-year old uncircumcized male. I haven't been sexually active for about 3 months now. Since the past 2 days, my penis has been very itchy all around the shaft and the foreskin. There are no noticeable bumps/blisters. When flaccid, it looks lumpy, wrinkled, and disshapen. Near the foreskin, there are small,red, and *slightly* swollen rashes that itch a lot. The skin is slightly foldy and dry at the base of the penis. When erect, these outward signs are barely visible. The condition has worsened from day 1 to day 2. There is no constant urge to itch during the day, but it gets very itchy if I stroke or rub the penis. I've been refraining from masturbation since I noticed this, and have used some moisturizing lotion. This problem is restricted only to the skin of the penis, not the scrotum or groin areas.
I suspect that this has something to do with sweat, since I've been exercising vigorously for an hour everyday since about 2 weeks.
Can you identify what the problem is? Also, should I refrain from sexual intercourse for a week or so? Thanks.
From your description, I am not sure there is anything wrong with you at all, expect for some minor irritation, if that. When not erect, penises often look lumpy and mis-shapen. That's one reason why it's not a good idea to look at them too carefully. I think you should apply moisture lotion when it bothers you and otherwise forget about it. If it won't let you, then let a doctor have a look.
Have you gone to the doctor for this? I have no idea what the problem may be. I am a woman, but I once had a rash under my arms and tried to self treat it. I only made it worse!! I was putting cocoa butter on it thinking that if I kept it moist or lubricated then I would be fine. Bad idea!!! Apparently that was the opposite of what the doctor said that I should have been doing.
yeah, wait for the doctor to answer obviously. But I know exactly what you're talking about and I've had it too. The best thing I was ever given for it was a locoid cream, which is a very mild steroid. I remember being worried it was herpes or something sexually transmitted, and with the locoid, it went away in 1 1/2 days. You should just go to your regular doctor, if you can't get into a dermatologist, b/c it can itch and is annoying. There are a ton of prescription medicines, though, that will resolve the situation. There are probably even over-the-counter products, like cortaid, that would help in the meantime.
With us guys rubbing that area down there so much, it is highly prone to dermatitis, particularly if you are an ezcema (eczema) sufferer as we are. Not a big deal and nothing to stress over. Just go to your doc and get some cream.
the thing is that i cannot visit a dermatologist/doctor for the next few days because i'm in the midst of some hectic traveling. do you know of any other over-the-counter products (cortaid etc) that can help make the rashes go away? also, any harm in having sexual intercourse?
FOR THE doc - to curb the itching, i used hydrocortizone 1% twice today. it has helped with itching, *i think*, but not with the rashes and scaly skin. please tell me if i should continue using it.
I'm almost 100 percent certain that you just have a little ezcema (eczema)/atopic dermatitis, though I'm not a doctor. Assuming I am correct, obviously there are no problems with you having sex. You won't make the area worse and it's obviously not sexually transmitted. Having said that, if you're traveling, haven't had sex in 3 months, and are about to score, I'm assuming you're going to wear a condom. And if you wear a condom, you might have an allergic reaction, particularly to the nonoxynol 9 or the latex. This is all kind of silly, my friend. It's not a big deal. Just buy some Cortaid and it will go away. Read the advertisement for Cortaid below, which describes what you have and what to do about it.
Eczema is a skin condition marked by episodes of inflammation and irritation. Eczema is not contagious, but it can be hereditary and is very common among infants. While children often outgrow the condition, some people are affected throughout their adult life. Flare-ups can be triggered by emotional stress or allergies as well as contact with irritating substances like detergents or synthetic factors.
Eczema is characterized by red, dry, and itchy patches of skin. The skin may also become cracked, blistery, and leathery. The most commonly affected areas include: face, wrists, elbows, and knees.
Doctors can perform a test to determine if your skin inflammation is caused by an allergy or if it is indeed eczema. In addition to prescribed medications or treatments, many doctors will recommend a hydrocortisone product to reduce redness and soothe the itchiness. CORTAID
I think the good dr might have got this one wrong.. If you were able to see what I believe we both share, you would see something isn't quite right lol
I too have the same problem. It comes and goes, regardless of treatment, and usually lasts around a week or two. I have thought it was to do with wearing budgy smugglers (undies) as I guess they keep the area 'hotter' than boxershorts.
I am not a very sexually active person, and upon showing it to several doctors, I have always recieved the same response "it is not an STD". phewww.
I was recently circumsized (at the age of 21) as the foreskin was very tight, and was effecting the flow when I would go to the loo (lets jsut say I had a terrible aim). The immensely itchy patches have been occurring both when I was uncircumsized, and after being cut. When I was uncircumsized, I got the problem around the sharft and underneath the penis, and in the pubic region. Let me assure you it is horribly irritating. Now I mainly get it at the beginning of the shaft and public region when it comes.
I live in Australia, and Locoid Cream is not available here (it is not on the prescriabable medicine list [I was at the doctors tongiht and asked for it]). Both Elidel and Cortaid are available, but I was a victim of circumstance. The problem has about 90% disappeared, and there were minimal visiable 'red' patches left. The doctor would not perscribe me any Elidel as she said it had a "blocking agent" in it that can cause cancer!!? And that I should not trust these internet sites I had been visiting. She sent me away with nothing saying that I have nothing to worry about.
This is not the result I was looking for. Can I ask If Elidel is in fact what I need to try? and will simply trying it cause me to get cancer? :P
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.